Alert archive / Connecticut / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 29, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 17, 2013, 5:47 PM EDT for Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2013, 5:47 PM EDT (21:47 UTC)
- Expired
- Jun 17, 2013, 6:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT
The radar
The Boston radar (KBOX), 88 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 5:58 PM EDT | TSTM WND DMG | Manchester, CT | BIG TREE UPROOTED ... TWITTER REPORT |
| Jun 17, 6:00 PM EDT | TSTM WND DMG | South Windsor, CT | DOWNED UTILITY POLE |
| Jun 17, 6:01 PM EDT | TSTM WND DMG | Bolton, CT | TREES AND WIRES DOWN ON ROUTE 6 |
| Jun 17, 6:10 PM EDT | TSTM WND DMG | Willimantic, CT | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 1:14 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
735
WUUS51 KBOX 172147
SVRBOX
CTC003-013-015-172245-
/O.NEW.KBOX.SV.W.0029.130617T2147Z-130617T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
547 PM EDT MON JUN 17 2013
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HARTFORD COUNTY IN NORTHERN CONNECTICUT...
TOLLAND COUNTY IN NORTHERN CONNECTICUT...
WINDHAM COUNTY IN NORTHERN CONNECTICUT...
* UNTIL 645 PM EDT
* AT 542 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HAMPDEN
TO HARTFORD...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
SPRINGFIELD TO WEST HARTFORD...AND MOVING EAST AT 35 MPH. SPOTTERS
HAVE REPORTED WIND GUSTS OF 50 MPH IN HARTFORD AND TOLLAND
REGIONS.
* LOCATIONS IMPACTED INCLUDE...
HARTFORD...EAST HARTFORD...MANCHESTER...WILLIMANTIC...MANSFIELD...
PUTNAM...PLAINFIELD...VERNON...SOUTH WINDSOR...WETHERSFIELD...
CHAPLIN...ASHFORD...WILLINGTON...GLASTONBURY...KILLINGLY...
DANIELSON...STAFFORD...EAST WINDSOR...ELLINGTON AND STERLING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. IF
DRIVING BE PREPARED FOR LOW VISIBILITY AND DO NOT DRIVE THROUGH
FLOODED ROADS.
&&
LAT...LON 4203 7240 4203 7185 4202 7180 4164 7179
4164 7190 4165 7210 4166 7213 4166 7216
4171 7224 4169 7227 4167 7227 4167 7229
4171 7283
TIME...MOT...LOC 2146Z 272DEG 32KT 4203 7238 4177 7272
$$
DUNTEN3 follow-up statements
055
WWUS51 KBOX 172210
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
610 PM EDT MON JUN 17 2013
CTC003-013-015-172245-
/O.CON.KBOX.SV.W.0029.000000T0000Z-130617T2245Z/
HARTFORD CT-WINDHAM CT-TOLLAND CT-
610 PM EDT MON JUN 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN HARTFORD...WINDHAM AND TOLLAND COUNTIES...
AT 605 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS. SPOTTERS REPORTED TREES DOWN
ON ROUTE 6 IN BOLTON. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM UNION TO HEBRON...OR ALONG A LINE EXTENDING FROM 9
MILES WEST OF PUTNAM TO 8 MILES NORTH OF COLCHESTER...MOVING EAST AT
35 MPH.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...WILLIMANTIC...MANSFIELD...PUTNAM...PLAINFIELD...
VERNON...CHAPLIN...ASHFORD...WILLINGTON...GLASTONBURY...KILLINGLY...
DANIELSON...STAFFORD...STERLING...ANDOVER...CANTERBURY...THOMPSON...
COVENTRY...COLUMBIA AND TOLLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
&&
LAT...LON 4203 7227 4202 7180 4164 7179 4166 7216
4171 7224 4169 7227 4167 7227 4170 7266
TIME...MOT...LOC 2205Z 277DEG 47KT 4196 7208 4169 7239
$$
DUNTEN784
WWUS51 KBOX 172224
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
624 PM EDT MON JUN 17 2013
CTC003-172232-
/O.CAN.KBOX.SV.W.0029.000000T0000Z-130617T2245Z/
HARTFORD CT-
624 PM EDT MON JUN 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARTFORD COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4165 7204 4166 7213 4166 7216 4171 7224
4169 7227 4167 7227 4168 7238 4203 7206
4202 7180 4164 7179
TIME...MOT...LOC 2222Z 273DEG 38KT 4196 7191 4169 7222
$$
CTC013-015-172245-
/O.CON.KBOX.SV.W.0029.000000T0000Z-130617T2245Z/
WINDHAM CT-TOLLAND CT-
624 PM EDT MON JUN 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR WINDHAM AND SOUTHEASTERN TOLLAND COUNTIES...
AT 619 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM THOMPSON
TO WILLIMANTIC...OR ALONG A LINE EXTENDING FROM PUTNAM TO 9 MILES
NORTHEAST OF COLCHESTER...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
WILLIMANTIC...PUTNAM...PLAINFIELD...CHAPLIN...ASHFORD...KILLINGLY...
DANIELSON...STERLING...CANTERBURY...THOMPSON...COLUMBIA...SCOTLAND...
WINDHAM...POMFRET...EASTFORD...WOODSTOCK...HAMPTON...BROOKLYN AND
STORRS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
&&
LAT...LON 4165 7204 4166 7213 4166 7216 4171 7224
4169 7227 4167 7227 4168 7238 4203 7206
4202 7180 4164 7179
TIME...MOT...LOC 2219Z 273DEG 38KT 4196 7191 4169 7222
$$
DUNTEN981
WWUS51 KBOX 172239
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
639 PM EDT MON JUN 17 2013
CTC013-015-172249-
/O.EXP.KBOX.SV.W.0029.000000T0000Z-130617T2245Z/
WINDHAM CT-TOLLAND CT-
639 PM EDT MON JUN 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR WINDHAM AND SOUTHEASTERN
TOLLAND COUNTIES WILL EXPIRE AT 645 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING
WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TAUNTON.
LAT...LON 4165 7204 4166 7213 4166 7216 4171 7224
4169 7227 4167 7227 4168 7238 4203 7206
4202 7180 4164 7179
TIME...MOT...LOC 2239Z 272DEG 32KT 4196 7191 4169 7222
$$
DUNTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:39 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 17, 4:39 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
439 PM EDT MON JUN 17 2013
.SYNOPSIS... A SLOW MOVING COLD FRONT WILL BRING SCATTERED SHOWERS
AND THUNDERSTORMS THIS EVENING. ANOTHER ROUND OF
SHOWERS/THUNDERSTORMS ARE ANTICIPATED TUESDAY AFTERNOON/EVENING.
LARGE HIGH PRESSURE WILL BRING MAINLY DRY AND SEASONABLE CONDITIONS
WEDNESDAY THROUGH FRIDAY...THEN WILL ANCHOR SOUTH OF NEW ENGLAND
SATURDAY. AN APPROACHING WARM FRONT MAY BRING WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
***SEVERE THUNDERSTORM WATCH FOR ALL BUT THE CAPE AND ISLANDS
THROUGH 9 PM THIS EVENING***
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED TO DEVELOP ACROSS
SOUTHERN NEW ENGLAND LATE THIS AFTERNOON. SPC MESO-ANALYSIS SHOWS
THAT 0 TO 6 KM SHEAR VALUES ON THE ORDER OF 40 TO 50 KNOTS. THE
MLCAPE VALUES WERE ONLY BETWEEN 500 AND 1000 J/KG SINCE SURFACE
DEWPOINTS HAVE MIXED OUT INTO THE MID TO UPPER 50S. SO FAR...THIS
HAS RESULTED IN MANY THUNDERSTORMS STRUGGLING TO ATTAIN SEVERE
LIMITS ACROSS THE REGION.
THE MAIN QUESTION IS DO SOME OF THESE STORMS BECOME SEVERE. STILL
THINK THAT THERE IS STILL A WINDOW OF OPPORTUNITY ACROSS THE NEXT
FEW HOURS...ESPECIALLY IF THE DEWPOINTS INCREASE A FEW DEGREES LIKE
SOME OF THE MODELS SHOW. STRONG SHEAR OF 40 TO 50 KNOTS WILL
CONTINUE INTO THE EVENING...SO IF WE CAN INCREASE THE CAPES A BIT
MORE IT MAY NOT TAKE TOO MUCH TO GET A FEW GOOD STORMS GOING.
THEREFORE...WILL CONTINUE THE SEVERE THUNDERSTORM WATCH UNTIL 9 PM
THIS EVENING FOR ALL BUT THE CAPE AND ISLANDS. THE MAIN THREATS
WILL BE LARGE HAIL AND/OR DAMAGING STRAIGHT LINE WIND GUSTS. HEAVY
RAIN AND LOCALIZED POOR DRAINAGE STREET FLOODING WILL ALSO BE A
CONCERN.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH TUESDAY NIGHT/...
LATE TONIGHT...
THE BULK OF THE SHOWER AND THUNDERSTORM ACTIVITY
SHOULD WIND DOWN BY LATE THIS EVENING. HOWEVER...A FEW SHOWERS AND
PERHAPS A STORM OR TWO MAY LINGER A BIT PAST MIDNIGHT.
HOWEVER...EXPECT MOST OF THE OVERNIGHT HOURS TO BE DRY.
TUESDAY AND TUESDAY NIGHT...
ANOTHER RATHER TRICKY FORECAST ACROSS
SOUTHERN NEW ENGLAND. THE BULK OF TUESDAY MORNING WILL PROBABLY BE
DRY. HOWEVER...ANOTHER SHORTWAVE WILL BE APPROACHING FROM THE WEST.
THIS SHOULD ALLOW SHOWERS AND THUNDERSTORMS TO OVERSPREAD THE
REGION FROM THE WEST DURING THE AFTERNOON. BASED ON THE MODEL
CONSENSUS...HAVE ENOUGH CONFIDENCE TO RUN WITH LIKELY POPS ACROSS
MOST OF THE REGION.
AS FOR SEVERE WEATHER POTENTIAL...INSTABILITY MIGHT BE LIMITED
DEPENDING ON THE AMOUNT OF CLOUD COVER AND POSITION OF THE FRONT.
HOWEVER...THERE WILL BE ANOTHER DAY OF 0 TO 6 KM SHEAR VALUES ON THE
ORDER OF 40 TO 50 KNOTS. THEREFORE...WE CAN/T RULE OUT A FEW STRONG
TO SEVERE THUNDERSTORMS WITH THE BEST CHANCE SOUTH OF THE MA
TURNPIKE. THE BIGGER CONCERN MAY BE WITH HEAVY RAIN AND LOCALIZED
FLOODING...AS PWAT VALUES WILL STILL BE ON THE ORDER OF 1.5 INCHES.
THE BULK OF THE SHOWERS AND THUNDERSTORMS SHOULD COME TO AN END
SOMETIME TUESDAY EVENING. HOWEVER...A FEW SHOWERS MAY LINGER INTO
THE OVERNIGHT HOURS ESPECIALLY ALONG THE COASTAL PLAIN.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
BIG PICTURE/PREFERENCES...
UPPER TROUGH MOVES ACROSS NEW ENGLAND WEDNESDAY WITH A SMALL AMOUNT
OF COLD ADVECTION ALOFT. BUILDING HEIGHTS THURSDAY AS HIGH PRESSURE
OVER THE PLAINS EDGES EAST. EVEN WITH THE BUILDING HEIGHTS...A
COUPLE OF SHORTWAVES SWEEP AROUND BAFFIN ISLAND UPPER LOW AND ACROSS
QUEBEC/NORTHERN NEW ENGLAND
TOWARD THE WEEKEND.
THE DAILIES...
WEDNESDAY-THURSDAY... COLD FRONT MOVES OFFSHORE EARLY WEDNESDAY.
SOUTHERN NEW ENGLAND REMAINS IN THE RIGHT ENTRANCE REGION OF THE
UPPER JET...AND 70 PERCENT RH LINGERS AT 800-850 MB THROUGH THE
AFTERNOON. SO POTENTIAL EXISTS FOR DIURNAL CUMULUS DURING MAX
HEATING. FOR THIS REASON WE HAVE 40-60 PCT SKY COVER DURING THE
AFTERNOON.
OTHERWISE DRY WEATHER AS SURFACE HIGH PRESSURE BUILDS OVER THE
REGION...THEN MOVES OFFSHORE DURING THURSDAY. THIS WILL BRING LIGHT
NORTHEAST FLOW WEDNESDAY AND A DEVELOPING SOUTHWEST FLOW THURSDAY.
MIXING DEPTHS WILL REACH 800 MB WEDNESDAY AND 800-850 MB THURSDAY.
MIXING THE TEMPS AT THE TOP OF THESE LAYERS WILL SUPPORT MID 70S TO
LOWER 80S...ALTHOUGH THE NORTHEAST WIND WEDNESDAY MAY BUFFER ANY
MIXING IN EASTERN MASS AND HOLD TEMPS THERE A FEW DEGREES COOLER.
FRIDAY THROUGH MONDAY... DUE TO THE ONGOING SEVERE THUNDERSTORM
WATCH...FORECAST GRIDS FOR FRIDAY THROUGH MONDAY REMAIN UNCHANGED.
PREVIOUS DISCUSSION...
FRIDAY... MAINLY DRY AND SEASONABLE CONDITIONS EXPECTED TO
CONTINUE WITH HIGH PRES IN CONTROL. TEMPS MOSTLY IN THE 70S...WITH
COOLING SEABREEZES EXPECTED EACH DAY WITH LIGHT BOUNDARY LAYER
FLOW.
SATURDAY AND SUNDAY...
FORECAST CONFIDENCE DECREASES AS GFS/ECMWF DIFFER ON EWD EXTENT OF
WARM SECTOR AIRMASS. AS MENTIONED ABOVE WE LEANED TOWARD THE ECMWF
WHICH KEEPS THE WARM FRONT TO THE WEST WITH INCREASING CHC OF
SHOWERS/TSTMS FROM POSSIBLE MCS...BUT STILL A LOT OF UNCERTAINTY.
TEMP FORECAST ALSO UNCERTAIN AND WILL DEPEND ON POSITION OF WARM
FRONT. WE UNDERCUT MEX GUIDANCE BY SEVERAL DEGREES MORE IN LINE
WITH ECMWF.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
OVERVIEW...MODERATE TO HIGH CONFIDENCE IN TAFS THROUGH TUESDAY
NIGHT...BUT LOWER CONFIDENCE IN TIMING OF SHOWERS AND THUNDERSTORMS
THIS AFTERNOON AND EVENING.
THIS AFTERNOON AND TONIGHT...
WHILE VFR CONDITIONS WILL DOMINATE THROUGH TONIGHT...THE MAIN
CONCERN IS LATE THIS AFTERNOON AND EVENING WITH THE TIMING OF
SHOWER AND THUNDERSTORM ACTIVITY RESULTING IN BRIEFLY LOWER
CONDITIONS. LATEST RADAR IMAGERY SHOWING A FAIR AMOUNT OF ACTIVITY
ACROSS WESTERN NEW ENGLAND. EXPECT THESE SHOWERS AND THUNDERSTORMS
TO ADVANCE EAST AND AFFECT MUCH OF SOUTHERN NEW ENGLAND BETWEEN 20Z
AND 00Z. TIMING IS STILL TRICKY...BUT ACTIVITY HITS WESTERN NEW
ENGLAND FIRST AND THEN THE COASTAL PLAIN BY THIS EVENING.
THE ACTIVITY SHOULD DISSIPATE ACROSS THE REGION BY LATE EVENING.
THEREAFTER...VFR CONDITIONS WILL DOMINATE BUT LOCALLY LOWERED
CONDITIONS ARE POSSIBLE IN PATCHY FOG.
TUESDAY AND TUESDAY NIGHT...
VFR CONDITIONS PROBABLY DOMINATE IN THE MORNING...BUT ANOTHER ROUND
OF SHOWERS/THUNDERSTORMS ANTICIPATED TUESDAY AFTERNOON WILL BRING A
PERIOD OF MVFR-IFR CONDITIONS. THE BULK OF THE ACTIVITY ENDS
SOMETIME TUESDAY EVENING...BUT IFR TO MVFR CONDITIONS MAY DEVELOP
LATE IN LOW CLOUDS AND PATCHY GROUND FOG.
KBOS TERMINAL...MODERATE TO HIGH CONFIDENCE IN TAFS. BEST CHANCE
FOR SHOWERS AND THUNDERSTORMS MOVING ACROSS THE TERMINAL ARE BETWEEN
21Z AND 00Z THIS EVENING.
KBDL TERMINAL...MODERATE TO HIGH CONFIDENCE IN TAFS. BEST CHANCE
FOR SHOWERS AND THUNDERSTORMS MOVING ACROSS THE TERMINAL ARE BETWEEN
20Z AND 23Z.
OUTLOOK...WEDNESDAY THROUGH FRIDAY...
WEDNESDAY THROUGH FRIDAY...HIGH CONFIDENCE. VFR.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
HIGH CONFIDENCE THROUGH TUESDAY NIGHT.
LINGERING SWELL OF AROUND 5 FEET ACROSS THE SOUTHERN ATLANTIC WATERS
SHOULD DIMINISH THIS EVENING. OTHERWISE...WINDS AND SEAS SHOULD BE
BELOW SCA THRESHOLDS THROUGH TUESDAY NIGHT.
THE MAIN CONCERN WILL BE FOR A FEW STRONG TO SEVERE THUNDERSTORMS
THIS EVENING...ESPECIALLY ACROSS THE EASTERN ATLANTIC WATERS TO THE
NORTH OF PLYMOUTH MA. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
MAY AFFECT SOME OF OUR COASTAL WATERS TUESDAY AFTERNOON AND NIGHT.
OUTLOOK...WEDNESDAY THROUGH FRIDAY...
HIGH CONFIDENCE.
WEDNESDAY-THURSDAY...LINGERING 5 FOOT SEAS ON THE SOUTHERN OUTER
WATERS WEDNESDAY BUT SUBSIDING DURING THE DAY. WINDS REMAIN
BELOW 20 KNOTS.
FRIDAY...WINDS AND SEAS BELOW SMALL CRAFT CRITERIA. NE WINDS MAY
GUST TO 20 KT WED.
&&
.HYDROLOGY...
RIVERS CONTINUE TO RECEDE ACROSS THE REGION...WITH MOST FALLING
BELOW FLOOD STAGE YESTERDAY AND OVERNIGHT. ONLY THE CHARLES RIVER AT
DOVER REMAINS IN MINOR FLOOD. LATEST GUIDANCE INDICATES THAT THIS
RIVER WILL ONLY SLOWLY FALL AND REMAIN IN MINOR FLOOD INTO WEDNESDAY
MORNING.
THE MAIN CONCERN WILL BE LOCALLY HEAVY RAINFALL/POOR DRAINAGE STREET
FLOODING FROM CONVECTION THIS EVENING AND AGAIN TUESDAY
AFTERNOON/EVENING. HOWEVER...GIVEN RIVER LEVELS ARE QUITE HIGH WILL
HAVE TO KEEP AN EYE ON SOME OF THEM ESPECIALLY THE SMALLER STREAMS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ254>256.
&&
SYNOPSIS...FRANK/WTB
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...WTB
AVIATION...FRANK/WTB
MARINE...FRANK/WTB
HYDROLOGY...STAFFHazardous weather outlook, Jun 17, 4:52 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 452 PM EDT MON JUN 17 2013 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-182100- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 452 PM EDT MON JUN 17 2013 ...SEVERE THUNDERSTORM WATCH 321 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. IN ADDITION...HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ022>024-182100- BARNSTABLE MA-DUKES MA-NANTUCKET MA- 452 PM EDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. A STRONG THUNDERSTORM OR TWO IS POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG THUNDERSTORM OR TWO IS AGAIN POSSIBLE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ231>235-254>256-182100- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 452 PM EDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING WITH GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW STRONG THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230-236-237-250-251-182100- BOSTON HARBOR-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 452 PM EDT MON JUN 17 2013 ...SEVERE THUNDERSTORM WATCH 321 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jun 17, 4:48 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
448 PM EDT MON JUN 17 2013
MAZ003-004-010-172130-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-EASTERN HAMPSHIRE MA-
448 PM EDT MON JUN 17 2013
...STRONG THUNDERSTORM IN WESTERN MASSACHUSETTS...
AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILLIAMSBURG...OR 4 MILES NORTH OF
NORTHAMPTON...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AMHERST...HARDWICK...PELHAM...NEW BRAINTREE...HATFIELD...HADLEY AND
BARRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
MONDAY EVENING FOR RHODE ISLAND...SOUTHERN NEW HAMPSHIRE...
CONNECTICUT AND MASSACHUSETTS EXCEPT CAPE COD AND THE ISLANDS.
LAT...LON 4237 7267 4241 7267 4241 7270 4242 7270
4245 7210 4224 7210 4236 7273
TIME...MOT...LOC 2046Z 273DEG 30KT 4239 7269
JWDLocal storm report, Jun 17, 5:28 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
528 PM EDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG CLINTON 42.42N 71.69W
06/17/2013 WORCESTER MA AMATEUR RADIO
LARGE LIMBS DOWN
&&
AEDLocal storm report, Jun 17, 5:29 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
529 PM EDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG NORTHAMPTON 42.33N 72.68W
06/17/2013 HAMPSHIRE MA AMATEUR RADIO
TREE FELL ON TRANSFORMER ON RYAN ROAD
&&
AEDLocal storm report, Jun 17, 5:31 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
531 PM EDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG AGAWAM 42.07N 72.62W
06/17/2013 HAMPDEN MA AMATEUR RADIO
TREES DOWN ON MEADOW STREET AND SUFFIELD ROAD
&&
AEDLocal storm report, Jun 17, 5:38 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
538 PM EDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG COLRAIN 42.67N 72.68W
06/17/2013 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON WIRES
0435 PM HAIL LEOMINSTER 42.52N 71.77W
06/17/2013 M0.75 INCH WORCESTER MA AMATEUR RADIO
AMATEUR RADIO
0458 PM TSTM WND DMG NORTHAMPTON 42.33N 72.68W
06/17/2013 HAMPSHIRE MA AMATEUR RADIO
TREE FELL ON TRANSFORMER ON RYAN ROAD
0525 PM TSTM WND DMG CLINTON 42.42N 71.69W
06/17/2013 WORCESTER MA AMATEUR RADIO
LARGE LIMBS DOWN
0525 PM TSTM WND DMG AGAWAM 42.07N 72.62W
06/17/2013 HAMPDEN MA AMATEUR RADIO
TREES DOWN ON MEADOW STREET AND SUFFIELD ROAD
&&
AEDSpecial weather statement, Jun 17, 5:41 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
541 PM EDT MON JUN 17 2013
CTZ002>004-172230-
WINDHAM CT-TOLLAND CT-HARTFORD CT-
541 PM EDT MON JUN 17 2013
...STRONG THUNDERSTORMS FOR NORTHERN CONNECTICUT...
AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WINDSOR LOCKS...MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HARTFORD...WEST HARTFORD...EAST HARTFORD...MANCHESTER...
WILLIMANTIC...WINDSOR LOCKS...MANSFIELD...PUTNAM...PLAINFIELD...
VERNON...SOUTH WINDSOR...WETHERSFIELD...CHAPLIN...ASHFORD...
WILLINGTON...ENFIELD...GLASTONBURY...KILLINGLY...DANIELSON AND
STAFFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
MONDAY EVENING FOR RHODE ISLAND...SOUTHERN NEW HAMPSHIRE...
CONNECTICUT AND MASSACHUSETTS EXCEPT THE CAPE AND THE ISLANDS.
LAT...LON 4203 7270 4202 7180 4199 7179 4164 7184
4163 7195 4166 7210 4166 7216 4171 7224
4169 7227 4167 7227 4164 7233 4161 7233
4160 7234 4173 7280
TIME...MOT...LOC 2137Z 283DEG 34KT 4190 7263
DUNTENThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 5:41 PM EDT | Special Weather Statement | BOX | 49 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.